EconPapers    
Economics at your fingertips  
 

Double Bootstrap Confidence Intervals in the Two-Stage DEA Approach

Neil Kellard, Denise Osborn, Jerry Coakley, Dimitris K. Chronopoulos, Claudia Girardone and John C. Nankervis

Journal of Time Series Analysis, 2015, vol. 36, issue 5, 653-662

Abstract: type="main" xml:id="jtsa12122-abs-0001"> Contextual factors usually assume an important role in determining firms' productive efficiencies. Nevertheless, identifying them in a regression framework might be complicated. The problem arises from the efficiencies being correlated with each other when estimated by Data Envelopment Analysis, rendering standard inference methods invalid. Simar and Wilson (2007) suggest the use of bootstrap algorithms that allow for valid statistical inference in this context. This article extends their work by proposing a double bootstrap algorithm for obtaining confidence intervals with improved coverage probabilities. Moreover, acknowledging the computational burden associated with iterated bootstrap procedures, we provide an algorithm based on deterministic stopping rules, which is less computationally demanding. Monte Carlo evidence shows considerable improvement in the coverage probabilities after iterating the bootstrap procedure. The results also suggest that percentile confidence intervals perform better than their basic counterpart.

Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://hdl.handle.net/10.1111/jtsa.12122 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:36:y:2015:i:5:p:653-662

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-27
Handle: RePEc:bla:jtsera:v:36:y:2015:i:5:p:653-662